Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 146, NWS Tallahassee, FL

July 21, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2002, 7:13 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2002, 7:13 PM EDT (23:13 UTC)
Expired
Jul 21, 2002, 7:45 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 21, 3:00 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SUN JUL 21 2002

CURRENTLY:PARTLY SUNNY ACROSS MUCH OF SE ALA/GA AND MOSTLY CLOUDY TO
CLOUDY ACROSS FLA ZONES. SCT DECK AT 3K AND C-BKN10-12K EXCEPT FOR
CIGS AOB 2K ACROSS SRN HALF OF FLA AND ADJ WATERS. RADAR INDICATES
STG TO SEVERE CONVECTION PERSISTING ACROSS S HALF OF FLA ZONES
EXTENDING INTO MAINLY APALACH BAY AND MOVG ESE AROUND 15 MPH. TEMPS
RUNNING 85 TO 90 SE ALA/GA DOWN TO MID 70S ALONG THE COAST. DEW
POINTS 70 TO 75.

DISCUSSION:LOOKING AT THE BIG PIX...MOST OF WIDESPREAD ACTIVE
CONVECTION REMAINS W OF MISS RIVER AND/OR NORTH OF MASON DIXON LINE.
LOCALLY...PERSISTENT UPR TROF DIGGING SWD FROM MID-ATLC ACROSS CWFA
AND INTO CNTRL GULF...CONTS TO DOMINATE LOCAL WEATHER AND LARGE
SCALE PATTERN SHOWS ONLY SLOW CHANGE NEXT FEW DAYS. H5 RUC SHOWS
SEVERAL VORTS ROLLING AROUND BASE WITH ONE APPROACHING FT WALTON
BEACH THAT WILL STIMULATE CONVECTION LATER THIS AFTN OR EARLY
EVENING MAINLY IN AREAS IMPACTED BY WEAK SURFACE REFLECTION OF
TROF...SEA BREEZE AND RESIDUAL BOUNDARIES FROM LAST NIGHT
CONVECTION. SURFACE RIDGE ACROSS SCNTRL FLA KEEPING LO LVL FLOW LGT
SWLY.

SO FAR GA/SE ALA HAS REMAINED IN LARGELY UNMODIFIED AIR WITH
TEMPS EXCEEDING 90 DEGREES...SO WITH ENERGY COMING DOWN BASE OF
TROF...THESE AREAS ALSO PRIMED FOR ACTIVE EVENING OR NIGHT.
PERSISTENT INSTABILITY REFLECTED IN MODEL SOUNDINGS AND TIME HGHT
X-SECTIONS WHICH REVEAL CONT HIGH PWATS...STEEP LI...COOLING ALOFT
AND HIGH CAPES. FOR EXAMPLE AVN TLH SNDG WITH 2.15-2.22 PWAT...
35-37 K INDICES, AND -5 TO -7.5 LI THRU 60 HRS. AVN TIME HGHT CONTS
DEEP LYR MOISTURE. RH PROGS SHOW FLA ZONES WITH BEST MOISTURE.
CONT CONCERNED WITH SATURATED GROUNDS ACROSS MAINLY COASTAL COUNTIES
RECEIVING ADDNL HEAVY RAIN AND THIS MUST BE MONITORED. SO FAR AREA
RIVERS BEHAVING THEMSELVES.

WITH LITTLE CHANGE IN UPR/LWR TROF AND MOIST ONSHORE FLOW INTO MID
WEEK...ABOVE NORMAL CLIMO POPS EXPECTED. ETA CONTS WETTEST AND AVN
DRIEST BUT ALL SHOW MID-HI SCT POPS TONIGHT...HI-SCT TO LIKELY
TOMORROW AND ONLY SMALL DROP PD 3-5. WILL KEEP 4 ZONE ZFP WITH 40-50
PCT POPS TONIGHT AND LIKELY TOMORROW. TEMPS CONT TO MODERATE AND
INFLUENCED BY ONSET OF PRECIP.

MARINE:BUOYS CONT 5 TO 10 NEARSHORE...10 TO 15 OFFSHORE WITH ONE
FOOT SEAS. WILL UP POPS TO WDLY SCT-SCT AND INSERT WINDS AND SEAS
HIGHER NEAR...

FIRE WX:NO CONCERNS.

EXTENDED:BEGINNING MID WEEK TROF FINALLY WASHES OUT AND UPR RIDGE
BUILDS BACK FROM ATLC TO OVER CWFA. THIS HELPS PUSH SURFACE RIDGE
BACK INTO LOCAL AREA...BACK WINDS AND ALLOW RETURN TO NORMAL CLIMO
CONDS DOMINATED BY SEA BREEZE.

PRELIM NUMBERS:
TLH 072 091 073 091 5755
PFN 077 089 077 089 5644
DHN 073 090 074 091 4544
ABY 073 090 073 090 4454
VLD 072 091 072 091 4654

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

BLOCK

In the hours before

Special weather statement, Jul 21, 2:00 PM EDT, 5 hours 13 minutes before
FLZ027-211830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT SUN JUL 21 2002

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTERN LIBERTY COUNTY THAT WILL MOVE EAST
AROUND 8 MPH IN WAKULLA COUNTY WITHIN THE NEXT 5 MINUTES.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:51 PM EDTSevere Thunderstorm WarningTAE24 min
Jul 21, 1:10 PM EDTSpecial Marine WarningTAE110 min
Jul 21, 6:39 PM EDTSevere Thunderstorm WarningTAE36 min
Jul 21, 7:38 PM EDTSevere Thunderstorm WarningTAE37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.